Alert archive / Florida / Small Craft Advisories in 2018
Small Craft Advisory 45, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Dec 13, 2018, 3:07 AM EST. It took effect at Dec 13, 2018, 10:00 PM EST. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2018, 3:07 AM EST (08:07 UTC)
- In effect from
- Dec 13, 2018, 10:00 PM EST
- Expired
- Dec 15, 2018, 4:00 AM EST
- In force
- 30 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
100 WHUS72 KMLB 130807 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 307 AM EST Thu Dec 13 2018 AMZ570-572-575-140900- /O.NEW.KMLB.SC.Y.0045.181214T0300Z-181215T0900Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 307 AM EST Thu Dec 13 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 AM EST SATURDAY... The National Weather Service in Melbourne has issued a Small Craft Advisory, which is in effect from 10 PM this evening to 4 AM EST Saturday. * WINDS...Increasing to around 20 knots late tonight. * WAVES/SEAS...Seas building to 5 to 6 feet by early Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
2 follow-up statements
612 WHUS72 KMLB 140159 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 859 PM EST Thu Dec 13 2018 AMZ570-572-575-150900- /O.CON.KMLB.SC.Y.0045.181214T0300Z-181215T0900Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 859 PM EST Thu Dec 13 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY... * WINDS...Increasing to around 20 knots with higher gusts expected. * WAVES/SEAS...Seas building to 5 to 7 feet by early Friday and perhaps up to 8 feet well offshore north of the Cape. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
362 WHUS72 KMLB 141519 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 1019 AM EST Fri Dec 14 2018 AMZ570-572-575-150900- /O.CON.KMLB.SC.Y.0045.000000T0000Z-181215T0900Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 1019 AM EST Fri Dec 14 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY... * WINDS...Around 20 knots with higher gusts expected. * WAVES/SEAS...Seas 5 to 7 feet and perhaps up to 8 feet well offshore north of the Cape. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 12, 8:17 PM EST, 6 hours 50 minutes earlier.
Area forecast discussion, Dec 12, 8:17 PM EST, 6 hours 50 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 817 PM EST Wed Dec 12 2018 .DISCUSSION... Current-Tonight...Surface high pressure and associated east-west oriented ridging off of the southeast U.S. coast. Coastal troughing develops late tonight along the east coast with NE winds over land and SE winds across the local coastal waters. We may see ISOLD -shra activity developing, especially southward, over the coastal waters and potentially along the Space and Treasure coasts. Most areas will still remain dry. Otherwise we may see an increase in marine cloudiness spreading up from the southeast late in the night. Lows will range from the 50s across srn sections and Orlando Metro to the mid-upper 40s NW of I-4. Thursday...Previous...Low level warm air advection pattern sets up in earnest as H9-H8 winds veer to the SE to 20-25 knots and considerable cloudiness remains in place from the morning to the afternoon. Some low level lift should allow scattered Atlantic showers to affect the coastal counties with lesser coverage into the far interior as scattered shower activity attempts to advect inland. High temperatures will be near normal in the lower to mid 70s. && .AVIATION...Continued mainly VFR. Aside from streaming high clouds across the area we may see an increase along the coast overnight of some stratocu with potential push inland as MOS guidance suggests and have continued to keep BKN040 in may places of inherited TAFs for late tonight into Thu. Coastal troughing late in the night and on Thu may promote some ISOLD-SCT light shower activity, mainly along the coast and to a lesser extent inland. Veering winds transitioning to ESERLY during the day on Thu as a warm air advection pattern begins. && .MARINE...Overnight...Surface high pressure and associated east-west ridging off of the southeast U.S. coast this evening. Closer to ECFL, weak coastal troughing is forecast to develop overnight along the coast. This will transition winds to ESE over the local coastal waters with speeds mainly AOB 10 kts. Seas continue to slowly subside overnight with seas near the coast at 3-4 ft and 4-5 ft Gulf Stream. Will allow current SCEC headlines to drop off with mid- evening coastal waters forecast issuance. With gradual moistening taking place in association with the aforementioned weak trough, we may see a few light showers/sprinkles develop late in the night into early Thu morning over the coastal waters and near the coast. Thu...Previous...SE winds to ~15/15-20 knots across the waters will likely require SCEC headlines for the srn and offshore waters during the day. Scattered showers are expected. Seas 3-4 ft nearshore to around 5 ft offshore. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Sedlock/Bragaw
Hazardous weather outlook, Dec 13, 2:48 AM EST, 19 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 248 AM EST Thu Dec 13 2018 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-132000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 248 AM EST Thu Dec 13 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ...Slight Risk of Severe Storms Late Friday and into Friday Night... Developing low pressure center crossing north of the region on Friday will significantly increase the chance of storms late Friday and into Friday night. Strong winds aloft combined with ample moisture will lead to a chance of strong to locally severe storms late Friday and into Friday night over central Florida. The greatest threat of strong storms will reside from Osceola and Brevard counties northward. Stronger storms may produce damaging winds, small hail, along with threat for tornadoes. Persons should continue to monitor forecasts as we head into late week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Pendergrast
Nearby
Small Craft Advisories in Florida, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.